Alert archive / New Jersey / Areal Flood Warnings in 2011

Areal Flood Warning 88, NWS Philadelphia/Mount Holly

September 23, 20116 counties in New Jersey; 4 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Sep 23, 2011, 5:27 PM EDT for 6 counties in New Jersey; 4 counties in Pennsylvania. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2011, 5:27 PM EDT (21:27 UTC)
Expired
Sep 24, 2011, 5:30 AM EDT
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Atlantic County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 85 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 7:21 PM EDTFLASH FLOOD1 S Wrightsdale, PAWATER RESCUE FROM HOUSE SURROUNDED BY WATER. SEVERAL ROADWAYS FLOODED IN FULTON TOWNSHIP..

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WGUS41 KPHI 232127
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 PM EDT FRI SEP 23 2011

NJC001-007-009-011-015-033-PAC029-045-091-101-240330-
/O.NEW.KPHI.FA.W.0088.110923T2127Z-110924T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CUMBERLAND NJ-CAMDEN NJ-GLOUCESTER NJ-DELAWARE PA-
PHILADELPHIA PA-CHESTER PA-MONTGOMERY PA-CAPE MAY NJ-ATLANTIC NJ-
527 PM EDT FRI SEP 23 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  SALEM COUNTY IN SOUTHERN NEW JERSEY...
  CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
  CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...
  ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 1130 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED MORE 
RAIN MOVING BACK INTO THE WARNED AREA. WITH UP TO TWO INCHES OF RAIN 
ALREADY FALLING, COMBINED WITH ANOTHER ONE TO TWO INCHES THIS 
EVENING, EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS, URBAN AREAS, HIGHWAYS, STREETS AND UNDERPASSES AS WELL AS 
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3892 7492 3892 7497 3916 7491 3917 7514
      3946 7555 3957 7553 3962 7558 3981 7544
      3984 7563 3973 7578 3973 7615 3987 7601
      4011 7595 4025 7570 4044 7553 4011 7497
      3999 7507 3979 7491 3978 7481 3947 7429

$$

KRUZDLO
4 follow-up statements
155 
WGUS81 KPHI 240048
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
848 PM EDT FRI SEP 23 2011

NJC001-007-009-011-015-033-240055-
/O.CAN.KPHI.FA.W.0088.000000T0000Z-110924T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CUMBERLAND NJ-CAMDEN NJ-GLOUCESTER NJ-CAPE MAY NJ-
ATLANTIC NJ-
848 PM EDT FRI SEP 23 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN ATLANTIC...CAPE MAY...GLOUCESTER...CAMDEN...CUMBERLAND AND
SALEM COUNTIES...

THE RAIN HAS MOVED OUT OF THE REGION. THE WARNING HAS BEEN CANCELLED.

LAT...LON 3973 7614 3978 7607 3987 7601 4003 7595
      4011 7595 4025 7570 4044 7553 4011 7497
      3999 7507 3995 7514 3989 7514 3985 7523
      3985 7535 3980 7542 3984 7552 3984 7566
      3973 7579

$$

PAC029-045-091-101-240330-
/O.CON.KPHI.FA.W.0088.000000T0000Z-110924T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE PA-PHILADELPHIA PA-CHESTER PA-MONTGOMERY PA-
848 PM EDT FRI SEP 23 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR URBAN
AREAS AND SMALL STREAMS IN MONTGOMERY...CHESTER...PHILADELPHIA AND
DELAWARE COUNTIES...

AT 845 PM EDT...THE WEST BRANCH OF THE BRANDYWINE CREEK AT HONEY 
BROOK WAS ABOVE FLOOD STAGE. IN ADDITION, WATER LEVELS WERE 
SIGNIFICANTLY RISING ON THE PERKIOMEN CREEK AND FRANKFORD CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3973 7614 3978 7607 3987 7601 4003 7595
      4011 7595 4025 7570 4044 7553 4011 7497
      3999 7507 3995 7514 3989 7514 3985 7523
      3985 7535 3980 7542 3984 7552 3984 7566
      3973 7579

$$

KRUZDLO
197 
WGUS81 KPHI 240313
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1113 PM EDT FRI SEP 23 2011

PAC045-101-240319-
/O.CAN.KPHI.FA.W.0088.000000T0000Z-110924T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE PA-PHILADELPHIA PA-
1113 PM EDT FRI SEP 23 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN PHILADELPHIA AND DELAWARE COUNTIES...

THE HEAVY RAIN HAS MOVED NORTH OF THE REGION AND NO ADDITIONAL 
FLOODING IS EXPECTED.

LAT...LON 3978 7607 3987 7601 4003 7595 4011 7595
      4024 7570 4044 7553 4021 7514 4016 7519
      4005 7544 3990 7564 3973 7594 3973 7613
      3974 7613

$$

PAC029-091-240330-
/O.CON.KPHI.FA.W.0088.000000T0000Z-110924T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESTER PA-MONTGOMERY PA-
1113 PM EDT FRI SEP 23 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR URBAN
AREAS AND SMALL STREAMS IN MONTGOMERY AND CHESTER COUNTIES...

AT 1109 PM EDT RUNOFF FROM HEAVY RAIN IS CONTINUING TO PRODUCE 
FLOODING ALONG THE VALLEY CREEK, SECTIONS OF THE WEST BRANCH OF THE 
BRANDYWINE CREEK AND NEAR THE SOURCE OF THE PERKIOMEN CREEK IN 
MONTGOMERY COUNTY. ADDITIONAL UNGAGED SMALLER STREAMS ARE LIKELY 
ALSO FLOODING. WHILE THE HEAVY RAIN IS OVER, THE RUNOFF HAS TO 
MOVE THROUGH THE STREAMS IN THE AREA.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING. STREAM RISES WILL 
BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED 
PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3978 7607 3987 7601 4003 7595 4011 7595
      4024 7570 4044 7553 4021 7514 4016 7519
      4005 7544 3990 7564 3973 7594 3973 7613
      3974 7613

$$

TFG
098 
WGUS41 KPHI 240316
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1116 PM EDT FRI SEP 23 2011

PAC029-091-240930-
/O.EXT.KPHI.FA.W.0088.000000T0000Z-110924T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESTER PA-MONTGOMERY PA-
1116 PM EDT FRI SEP 23 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 530 AM EDT SATURDAY

* AT 1114 PM EDT RUNOFF FROM HEAVY RAIN IS CONTINUING TO PRODUCE 
FLOODING ALONG THE VALLEY CREEK AND SECTIONS OF THE WEST BRANCH OF 
THE BRANDYWINE CREEK IN CHESTER COUNTY AND NEAR THE SOURCE OF THE 
PERKIOMEN CREEK IN MONTGOMERY COUNTY. ADDITIONAL UNGAGED SMALLER 
STREAMS ARE LIKELY ALSO FLOODING. WHILE THE HEAVY RAIN IS OVER, THE 
RUNOFF HAS TO MOVE THROUGH THE STREAMS IN THE AREA.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING. STREAM RISES WILL 
BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED 
PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3978 7607 3987 7601 4003 7595 4011 7595
      4024 7570 4044 7553 4021 7514 4016 7519
      4005 7544 3990 7564 3973 7594 3973 7613
      3974 7613

$$

TFG
837 
WGUS81 KPHI 240926
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
526 AM EDT SAT SEP 24 2011

PAC091-240934-
/O.CAN.KPHI.FA.W.0088.000000T0000Z-110924T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-
526 AM EDT SAT SEP 24 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN MONTGOMERY COUNTY...

THE MONTGOMERY COUNTY 911 CENTER REPORTS THAT SMALL STREAM AND URBAN 
FLOODING HAS ENDED.

A FLOOD WARNING FOR THE SCHUYLKILL RIVER AT NORRISTOWN REMAINED IN 
EFFECT. 

LAT...LON 3987 7601 4003 7595 4011 7595 4025 7568
      4023 7561 4020 7559 4020 7556 4015 7553
      4015 7551 4013 7551 4013 7548 4009 7545
      4010 7543 4008 7539 3990 7564 3973 7594
      3973 7613

$$

PAC029-240930-
/O.CON.KPHI.FA.W.0088.000000T0000Z-110924T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESTER PA-
526 AM EDT SAT SEP 24 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR URBAN
AREAS AND SMALL STREAMS IN CHESTER COUNTY...

AT 524 AM EDT...FLOODING CONTINUED ALONG FRENCH CREEK NEAR 
PHOENIXVILLE. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3987 7601 4003 7595 4011 7595 4025 7568
      4023 7561 4020 7559 4020 7556 4015 7553
      4015 7551 4013 7551 4013 7548 4009 7545
      4010 7543 4008 7539 3990 7564 3973 7594
      3973 7613

$$

MPD

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Sep 23, 3:53 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 23, 3:53 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT FRI SEP 23 2011

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE IN THE UPPER ATMOSPHERE OVER THE GREAT
LAKES REGION WILL SETTLE JUST A BIT FURTHER SOUTH INTO THE OHIO
VALLEY...AND THEN PERSIST WELL INTO NEXT WEEK. COUNTER-CLOCKWISE FLOW
AROUND THIS LOW WILL RESULT IN SOUTH TO SOUTHWEST WINDS OVER THE
MID-ATLANTIC REGION...BRING PERIODS OF RAIN AND UNSETTLED
WEATHER TO THE AREA FOR THE NEXT SEVERAL DAYS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE UPPER LEVEL LOW TO OUR WEST CONTINUES TO SIT AND SPIN IN PLACE
WITH VERY LITTLE MOVEMENT TODAY. AS A RESULT, SEVERAL WAVES ROTATING
AROUND THE BASE OF THE LOW HAVE BEEN MOVING THROUGH AND IMPACTING
OUR REGION.

RAIN HAS OVERSPREAD THE REGION TODAY WITH AMOUNTS GENERALLY IN THE
1-3 INCH RANGE. SOME AREAS HAVE EVEN SEEN A BREAK OF NO OR LIGHT
RAIN OVER THE PAST SEVERAL HOURS. HOWEVER, THE RAIN SHOULD FILL BACK
IN AS ANOTHER WAVE ROTATES AROUND AND THROUGH THE AREA THIS EVENING.
ADDITIONAL AMOUNTS OF 1-2 INCHES ARE POSSIBLE, WITH LOCALLY HIGHER
AMOUNTS IN AREAS OF HEAVIER RAINFALL.

THE PWATS CONTINUE TO REMAIN ABOVE NORMAL FOR THIS TIME OF YEAR AND
AS A RESULT, THESE SHOWERS WILL BE EFFICIENT RAIN MAKERS. CONVECTION
HAS STARTED TO DEVELOP OFF TO THE SOUTH OF THE REGION AND WILL
REMAIN POSSIBLE ACROSS OUR AREA. THE FLOOD WATCH WILL REMAIN IN
PLACE WITH VERY FEW CHANGES, ALTHOUGH WE HAVE ADDED CARBON AND MONROE
COUNTIES IN PENNSYLVANIA TO THE WATCH AT THIS TIME.

LOWS TONIGHT WILL NOT DROP BY MUCH AS WE KEEP THE CLOUD COVER ALL
NIGHT. LOWS WILL BE IN THE 60S ACROSS THE AREA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
TONIGHT WE WILL SEE THE RAIN FILL BACK IN ACROSS THE AREA AND HEAVY
RAIN REMAINS A CONCERN THROUGH THE OVERNIGHT PERIOD. RAINFALL SHOULD
START TO TAPER OFF ON SATURDAY, MORE LIKELY BY SATURDAY AFTERNOON.

INSTABILITY STILL REMAINS A FACTOR ON SATURDAY AND WE HAVE KEPT
THE MENTION OF THUNDER IN THE FORECAST.

WITH CLOUD COVER STILL IN PLACE, THE TEMPERATURES WILL ONLY BOUNCE
BACK SO MUCH. WE EXPECT THE HIGH TEMPERATURES ON SATURDAY WILL
AGAIN BE ON THE WARM (AND MUGGY) SIDE WITH HIGHS REACHING INTO THE
70S ACROSS THE REGION.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
A CYCLONIC FLOW ALOFT WILL REMAIN NEARLY STATIONARY OVER THE REGION
THROUGH THE MIDWEEK PERIOD, WITH ANOTHER ROUND OF HEAVIER RAIN
POSSIBLE SUNDAY NIGHT INTO MONDAY AS AN IMPULSE MOVES THROUGH THE
THE GENERAL SOUTH-TO-SOUTHWEST FLOW PATTERN. THEN CLOUDY WEATHER
WITH SHOWERS POSSIBLE FROM TIME-TO-TIME UNTIL THE AXIS OF CYCLONIC
FLOW PASSES TO THE EAST OF THE REGION WEDNESDAY NIGHT. THEN SOME
DRYING IS EXPECTED FOR THE LATTER PART OF THE WEEK AS A WESTERLY
FLOW ESTABLISHES ITSELF OVER THE REGION.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

RAIN COMBINED WITH LOW CEILINGS AND VISIBILITIES HAVE BEEN PREVALENT
FOR A GOOD PORTION OF THE DAY TODAY. MAINLY MVFR AND IFR CONDITIONS
HAVE BEEN OCCURRING WITH SOME LIFR IN HEAVIER SHOWERS. AREAS THAT
HAVE SEEN A BREAK EARLY THIS AFTERNOON WILL START TO SEE THE
PRECIPITATION FILLING BACK IN AND CONTINUE THROUGH THIS EVENING.
THERE IS A POSSIBILITY FOR SOME THUNDER TO OCCUR, AS CONVECTION IS
DEVELOPING TO OUR SOUTH, BUT CONFIDENCE IS LOW AND WE HAVE OPTED TO
LEAVE CBS OUT THE TAF FOR NOW.

WINDS ARE GENERALLY OUT OF THE SOUTHEAST AND SHOULD LARGELY REMAIN
BELOW 10 KNOTS THROUGH THE TAF PERIOD.

OUTLOOK...
UNSETTLED CONDITIONS INTO EARLY NEXT WEEK WITH THE UPPER LOW
CONTINUING TO CIRCULATE MOISTURE THROUGH THE AREA. OPPORTUNITIES FOR
LOWER CIGS/VSBYS WILL OCCUR THROUGH THE PERIOD WITH SCATTERED
SHOWERS/TSTMS. SHORT PERIODS OF IFR POSSIBLE IN HEAVIER
RAINS...ESPECIALLY SUNDAY NIGHT INTO MONDAY. FULL SCALE CLEARING IS
NOT EXPECTED UNTIL WEDNESDAY NIGHT OR THURSDAY.

&&

.MARINE...
A SOUTHERLY FLOW CONTINUES ON THE OCEAN AND UP THE DELAWARE BAY THIS
AFTERNOON. SEAS HAVE BEEN FAIRLY CALM THOUGH WITH ONLY 1-3 FEET
BEING REPORTED ACROSS THE AREA. SEAS SHOULD RISE A LITTLE BIT AS THE
FLOW CONTINUES TO REMAIN OUT OF THE SOUTH INTO SATURDAY. HOWEVER,
WAVEWATCH GUIDANCE CONTINUES TO BE OVERDONE WITH RESPECT TO SEAS AND
WE HAVE DECIDED TO UNDERCUT THE VALUES BY AROUND A FOOT OVER THE
AREA WATERS. THIS KEEPS SEAS JUST UNDER SCA CONDITIONS THROUGH MUCH
OF SATURDAY. SEAS THEN CONTINUE TO INCREASE LATE SATURDAY INTO
SUNDAY AND SCA MAY BE NEEDED AT THAT TIME.

WINDS WILL LIKELY REMAIN BELOW 20 KNOTS THROUGH THE PERIOD AS NO
REAL SURFACE LOW LOOKS TO DEVELOP. WINDS AND SEAS WILL ALSO BE
HIGHER IN ANY THUNDERSTORMS THAT MAY DEVELOP THIS EVENING THROUGH
SUNDAY.

LIGHT AND GENERALLY SOUTH WINDS SHOULD PREVAIL DURING THE FORECAST
PERIOD. HOWEVER...THE PERSISTENT SOUTHERLY FLOW WILL EVENTUALLY
BUILD WAVE HEIGHTS UP TO AROUND 5 FEET BY SATURDAY OR SUNDAY. A
SMALL CRAFT ADVISORY MAY BE NEEDED FOR SEAS AT THAT TIME...AND
POSSIBLY CONTINUING INTO EARLY NEXT WEEK.

&&

.HYDROLOGY...
WE EXTENDED THE FLOOD WATCH INTO THE POCONOS AS THE SOUTHERLY
UPSLOPE FLOW HAS ALREADY PRODUCED RAINFALL AMOUNTS AS HIGH AS 2.5
INCHES.

OTHERWISE, THE MODELS ARE CONVERGING ON THE CONVECTIVE SHOT OR
RESIDUAL CONVECTIVE ELEMENTS WITH HEAVY RAIN TO MOVE THROUGH OUR CWA
TONIGHT WITH A LIKELY DOUBLING OF PRECIPITATION AMOUNTS THAT HAVE
FALLEN SO FAR. ON SATURDAY DAY THE MODEL CONSENSUS IS FOR THE AXIS
OF HEAVIER RAIN TO BE JUST OFFSHORE. IT WOULD NOT TAKE MUCH OF A
WESTWARD SHIFT TO BRING THE NEXT SHOT INTO DELAWARE AND NEW JERSEY
AND THUS WE WILL MAINTAIN THE FLOOD WATCH INTO SATURDAY FOR NOW.

&&

.CLIMATE...
DAILY RAINFALL RECORDS THAT MAY BE VULNERABLE.

      FRI 23RD  SAT 24TH
KABE  1.94 1975 2.04 1975
KPHL  3.72 1882 2.08 1912
KILG  2.65 1907 2.60 1946
KACY  1.14 1898 1.47 1909
KTTN  2.34 1975 2.27 1975
KRDG  3.15 2003 2.83 1912
KMPO  2.65 2003 2.15 1946

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR PAZ054-055-060>062-
     067>071.
NJ...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NJZ001-007>010-
     012>027.
DE...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR DEZ001>004.
MD...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MDZ008-012-015-019-
     020.
MARINE...NONE.

&&

SYNOPSIS...MIKETTA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...MIKETTA
AVIATION...MEOLA/MIKETTA
MARINE...MEOLA/MIKETTA
HYDROLOGY...GIGI
CLIMATE...DRAG
Hazardous weather outlook, Sep 23, 3:38 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT FRI SEP 23 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-241945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
338 PM EDT FRI SEP 23 2011

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL TOTALS.

ANZ430-431-450>455-241945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 PM EDT FRI SEP 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR SEAS BEGINNING SATURDAY
OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 10:13 AM EDTAreal Flood AdvisoryPHIGloucester, Salem5 hr
Sep 23, 10:52 AM EDTAreal Flood AdvisoryPHIBurlington, Camden, Hunterdon, Mercer, Middlesex, Monmouth and 5 more5 hr
Sep 23, 5:53 PM EDTAreal Flood WarningPHIWarren12 hr
Sep 23, 6:31 PM EDTSpecial Weather StatementPHISalem29 min
Sep 23, 6:34 PM EDTAreal Flood WarningPHIHunterdon, Mercer4 hr
Sep 23, 6:38 PM EDTAreal Flood WarningPHISussex6 hr
Sep 23, 7:30 PM EDTAreal Flood WarningPHIBurlington, Monmouth, Ocean2 hr
Sep 23, 7:48 PM EDTAreal Flood WarningPHIMiddlesex, Morris, Somerset5 hr
Sep 23, 11:49 AM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton6 hr
Sep 23, 12:47 PM EDTFlash Flood WarningPHIPhiladelphia2 hr
Sep 23, 1:59 PM EDTAreal Flood WarningPHICarbon3 hr

Nearby

Areal Flood Warnings in New Jersey, 2011Areal Flood Warnings in Pennsylvania, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.